Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 16, 2019, 6:46 PM CST for Marion County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2019, 6:46 PM CST (00:46 UTC)
- Expired
- Dec 16, 2019, 7:30 PM CST
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, TN
The radar
The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 16, 5:46 PM CST, 1 hour earlier.
Area forecast discussion, Dec 16, 5:46 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Morristown TN
646 PM EST Mon Dec 16 2019
.AVIATION...
Deteriorating aviation weather conditions are expected through the
night as a cold front approaches from the west. VFR conditions
will fall to MVFR first at CHA, then followed by TYS and TRI.
Included TEMPO groups for TSRA and reduced visibility tonight but
confidence on timing is low. CIGS fall further after 06Z at CHA
with low MVFR or IFR conditions through 14Z. TYS and TRI will
likely fall into MVFR categories through tonight with IFR possible
in the morning hours of Tuesday. Winds initially out of the
southwest will shift toward the northwest by Tuesday morning.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 5 AM EST Tuesday for Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe.
VA...None.
&&
DieganHazardous weather outlook, Dec 16, 2:27 PM CST, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 327 PM EST Mon Dec 16 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-172030- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 327 PM EST Mon Dec 16 2019 /227 PM CST Mon Dec 16 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong gusty winds can be expected across some higher elevation areas of the Smoky Mountains tonight. Locally heavy rainfall may produce isolated flooding mainly late tonight. A few thunderstorms can be expected tonight, and there is the potential for damaging wind gusts with the stronger storms, and even an isolated tornado cannot be ruled out, mainly across the Cumberland Plateau and southern Tennessee Valley. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong cold front will move across the area early Tuesday morning with temperatures falling through the day. The rain showers will be mixed with and change to snow across the higher elevations Tuesday afternoon, generally at or above 3500 feet. Light snowfall amounts between 1 and 2 inches are possible across the highest elevations, such as Newfound Gap and Mt LeConte in the Smoky Mountains, Roan Mountain, and High Knob in southwest Virginia. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for storms across the plateau and southern Tennessee valley. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 7:05 PM CST | Special Weather Statement | MRX | Bledsoe, Sequatchie | 40 min |
| Dec 16, 7:17 PM CST | Special Weather Statement | MRX | Hamilton | 43 min |
| Dec 16, 7:27 PM CST | Special Weather Statement | MRX | Bledsoe, Meigs, Rhea | 48 min |
| Dec 16, 7:39 PM CST | Special Weather Statement | MRX | Bradley, Loudon, McMinn, Monroe, Polk, Roane | 66 min |
| Dec 16, 8:10 PM CST | Special Weather Statement | MRX | Anderson, Blount, Knox, Union | 65 min |
| Dec 16, 8:13 PM CST | Special Weather Statement | MRX | Monroe | 62 min |
| Dec 16, 8:41 PM CST | Special Weather Statement | MRX | Grainger, Hamblen, Jefferson, Sevier | 49 min |
| Dec 16, 9:14 PM CST | Special Weather Statement | MRX | Cocke, Greene | 46 min |
| Dec 16, 9:01 PM CST | Special Weather Statement | MRX | Clay | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.